Asymptotic models for curved rods derived from nonlinear elasticity by Gamma-convergence

L. Scardia

Research output: Contribution to journalArticleAcademicpeer-review

21 Citations (Scopus)

Abstract

We study the problem of the rigorous derivation of one-dimensional models for a thin curved beam starting from three-dimensional nonlinear elasticity. We describe the limiting models obtained for different scalings of the energy. In particular, we prove that the limit functional corresponding to higher scalings coincides with the one derived by dimension reduction starting from linearized elasticity. Finally we also address the case of thin elastic rings
Original languageEnglish
Pages (from-to)1037-1070
JournalProceedings of the Royal Society of Edinburgh Section A : Mathematics
Volume139
DOIs
Publication statusPublished - 2009

Fingerprint

Dive into the research topics of 'Asymptotic models for curved rods derived from nonlinear elasticity by Gamma-convergence'. Together they form a unique fingerprint.

Cite this